Florida, 2005

Damaging Wind in Florida, December 15, 2005

December 15, 2005 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 15, 5:55 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 15, 5:55 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EST THU DEC 15 2005

.UPDATE...WILL BE UPDATING THE ZONES AND COASTAL PRODUCTS SHORTLY TO
REMOVE MENTION OF TORNADO WATCH NUMBER 896 THAT WILL BE ALLOWED TO
EXPIRE ON TIME. WE DID HAVE ONE INTERESTING BOWING SEGMENT MOVE
THROUGH WALTON COUNTY IN THE LAST HOUR...BUT THE STORM REMAINED
ELEVATED AND AS SUCH NOT MUCH WIND MADE IT DOWN TO THE SURFACE. THIS
FEATURE HAS SINCE WEAKENED. AS THE MAIN BAND OF PRECIP MOVES EAST
ACROSS THE FORECAST AREA...EXPECT MAINLY JUST SHOWERS...SOME OF THEM
HEAVY...TO CONTINUE WITH AN ISOLATED RUMBLE OF THUNDER.

PER COORDINATION CALL WITH SPC WILL BE MONITORING DEVELOPMENT OF A
SECONDARY BAND OF PRECIP ACROSS MOBILES CWA. WHILE RADAR DEPICTIONS
ARE NOT ALL THAT IMPRESSIVE YET...SHEAR VALUES REMAIN HIGH AND THE
POTENTIAL STILL EXISTS FOR ISOLATED SEVERE STORMS TODAY...MAINLY
ACROSS FLORIDA AND THE ADJACENT COASTAL WATERS.

UPDATED ZFP AND CWF WILL BE ISSUED SHORTLY AFTER 6 AM. HAVE A GREAT
DAY

----PREVIOUS DISCUSSION ISSUED AT 300 AM EST DEC 15------------

.SYNOPSIS...TORNADO WATCH 896 REMAINS IN EFFECT ACROSS SOUTHEAST
ALABAMA AND THE EASTERN FLORIDA PANHANDLE UNTIL 5 AM CST. AT THIS
TIME...LEADING EDGE OF PRECIP IS JUST BEGINNING TO APPROACH OUR FAR
WESTERN COUNTIES. FORTUNATELY...INSTABILITY IS PRACTICALLY NON
EXISTENT AT THIS TIME. HOWEVER...A SURGE IN DEWPOINTS AND
TEMPERATURES IS NOTED ACROSS COASTAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE. THIS SURGE OF HIGHER THETA-E AIR MAY HELP GIVE US A
LITTLE INSTABILITY...BUT NOT MUCH.

03Z SURFACE ANALYSIS SHOWED A SURFACE LOW ALONG THE CENTRAL
LOUISIANA COAST. LATEST ANALYSIS AT 07Z IS SHOWING THIS LOW INLAND
OVER FAR SOUTHERN MISSISSIPPI. WITH THE LOW MOVING A LITTLE FURTHER
TO THE NORTH...WE COULD SEE MORE OF AN INFLUX OF WARMER AND SLIGHTLY
UNSTABLE AIR...ESPECIALLY OVER THE COASTAL FLORIDA COUNTIES.

&&

.SHORT TERM...TODAY THROUGH SATURDAY...
BIG FOCUS IN THE IMMEDIATE SHORT TERM WILL BE OUR WEATHER FOR TODAY.
LOOKING AT THE RADARS...ITS PRETTY OBVIOUS WE ARE GOING TO SEE SOME
SHOWER ACTIVITY THROUGHOUT THE DAY AREA WIDE...SO POPS WILL BE
RUNNING WELL ABOVE GUIDANCE AND AT 100 PERCENT IN SOME PLACES. CHIEF
CONCERN WILL BE THE DEVELOPMENT OF SEVERE WEATHER. AS FAR AS THE
KINEMATICS GO...WE ARE PRIMED FOR SEVERE WEATHER. VAD WIND PROFILE
HODOGRAPH AT KMOB IS SHOWING THE TYPICAL WELL CURVED APPEARANCE WITH
STORM RELATIVE HELICITY VALUES IN THE 0-1 KM LAYER OF 440 M2/S2.
ACROSS THE GULF COAST...BULK SHEAR VALUES ARE VERY IMPRESSIVE WITH
MAGNITUDES AS HIGH AS 70 KTS. THERE IS ALSO A 50KT LOW LEVEL JET TO
THE WEST OF THE FORECAST AREA AT 850 MB. DESPITE THE GREAT KINEMATIC
ENVIRONMENT...INSTABILITY IS AT A PREMIUM. THE 00Z KTAE SOUNDING
SHOWED A CAPPING INVERSION AT 850 MB. WITH THIS CAP...IT WILL BE
EXTREMELY DIFFICULT TO GET ANY SURFACE BASED INSTABILITY. THE
RADAR IS CURRENTLY SHOWING SOME BOWING SEGMENTS MAINLY OVER THE
WATER...WHERE INSTABILITY IS GREATEST. ANY OF THESE STRONGER STORMS
THAT MOVE ON SHORE WOULD HAVE THE POTENTIAL OF PRODUCING DAMAGING
WINDS AND EVEN PRODUCING AN ISOLATED TORNADO. RADAR TRENDS THOUGH IN
THE LAST HOUR OR SO HAVE BEEN DIMINISHING IN INTENSITY OF THE
RETURNS.

AS THE STORM SYSTEM TRAVERSES THE FORECAST AREA TODAY...RAIN WILL
END FROM WEST TO EAST THIS AFTERNOON. EXPECT THE PRECIP TO COME TO
AN END BY 00Z FRIDAY.

OVERNIGHT...SKIES WILL CLEAR WITH STRONG CADV COMMENCING. TEMPS WILL
DROP BACK INTO THE MID AND UPPER 30S...BUT SUFFICIENT MIXING SHOULD
PREVENT TEMPS FROM REACHING THE FREEZING MARK.

A RIDGE WILL SETTLE OVER THE FORECAST AREA ON FRIDAY AND FRIDAY
NIGHT GIVING ANOTHER DAY OF TRANQUIL WEATHER BEFORE A LOW PRESSURE
SYSTEM IN THE SOUTHWESTERN GULF OF MEXICO STARTS TO MOVE TOWARD THE
REGION ON SATURDAY. THIS STORM SYSTEM WILL START TO SEND CLOUDS OVER
THE FORECAST AREA BY SATURDAY AFTERNOON AND SHOULD BRING SOME PRECIP
TO THE FORECAST AREA BY SATURDAY NIGHT. DUE TO THE TRACK OF THE
SURFACE LOW...OUR REGION SHOULD REMAIN ENTIRELY IN THE COLD SECTOR.
THIS MEANS WE WILL SEE JUST RAIN AND NO THUNDERSTORMS. THIS SYSTEM
IS ALSO EXPECTED TO BE A QUICK MOVER...SO HIGH RAINFALL TOTALS DO
NOT APPEAR LIKELY.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...GULF LOW MOVES AWAY FROM THE
REGION ON SUNDAY AFTERNOON AND EVENING LEAVING A STRONG ANTICYCLONE
ACROSS THE CENTRAL PARTS OF THE COUNTRY. THIS IS ONE OF THE
STRONGEST HIGH PRESSURE AREAS WE HAVE SEEN ACROSS THE CONUS THIS
SEASON. THE GFS HAS THE PRESSURE OF 1041MB. THIS COULD BE SOME VERY
COLD AIR FOR THE CENTRAL US...AND SOME OF IT MAY FILTER INTO OUR
REGION BY MONDAY AND TUESDAY MORNINGS. DESPITE THE SURFACE
RIDGE...SEVERAL WEAK SHORTWAVES ALOFT WILL RACE ACROSS THE SOUTHERN
APPALACHIANS. MOISTURE WILL BE LIMITED WITH THESE SYSTEMS AND BEST
OUR AREA LOOKS TO SEE AT THIS TIME WILL JUST BE INCREASED CLOUD
COVER THROUGH TUESDAY AS THE PASS TO THE NORTH.

A WEAK GULF LOW DEVELOPS IN THE CENTRAL GOMEX ON WEDNESDAY
COINCIDENT WITH A DEEP TROF THAT PUSHES TO THE GULF COAST BY
WEDNESDAY AFTERNOON. OUR FORECAST AREA APPEARS TO JUST BE ON THE
NORTHERN FRINGES OF THE PRECIPITATION SHIELD WEDNESDAY AND EARLY
THURSDAY. AT THIS TIME...MEX GUIDANCE INDICATES THAT MINIMUM
TEMPERATURES WEDNESDAY NIGHT AND THURSDAY MORNING MAY BE COLD ENOUGH
FOR SOME LIGHT FROZEN PRECIPITATION AS THE LOW MOVES SOUTHEAST OF
THE FORECAST AREA. 1000-500 MB THICKNESS VALUES DROP TO CRITICAL
VALUES (5400M) PARTIAL THICKNESS PLOTS AT 1000-850MB LAYER SHOWS
THAT THE 1300M LINE MAKES IT ALL THE WAY INTO THE FLORIDA PANHANDLE.
THIS WOULD SUPPORT SOME LIGHT FROZEN PRECIPITATION. AT THIS
TIME...AS MOISTURE APPEARS LIMITED ON THE NORTH AND NORTHWEST SIDES
OF THE LOW PRESSURE SYSTEM...IT IS LIKELY LITTLE IF ANY
PRECIPITATION WILL BE SEEN. IN FACT...THE MODEL GUIDANCE MAY BE
RUNNING A BIT TO COOL AS CAN BE THE CASE IN THE FAR EXTENDED. MODEL
SOUNDINGS ALSO SHOWED A NEARLY ISOTHERMAL LAYER FROM 925MB TO 700 MB
THAT WAS APPROXIMATELY 0 DEG C. THIS ISNT THE MOST FAVORABLE OF
PROFILES FOR -SN OR OTHER FROZEN PRECIP. DUE TO ALL THESE
UNCERTAINTIES...DECIDED TO GO WITH JUST -RA WITH MIN TEMPS CAPPED AT
33 DEGREES WHICH IS SLIGHTLY ABOVE GUIDANCE.

&&

.MARINE...WINDS AND SEAS WILL CONTINUE TO INCREASE AS THE GULF LOW
PASSES THROUGH THE FORECAST AREA TODAY. WINDS AND SEAS SHOULD DROP
BELOW ADVISORY LEVELS TONIGHT AS THE PRESSURE GRADIENT RELAXES.
WINDS AND SEAS WILL INCREASE AGAIN TO NEAR ADVISORY LEVELS AS THE
SECOND GULF LOW APPROACHES THE WATERS ON SATURDAY NIGHT.

&&

.AVIATION...NO REAL CHANGES PLANNED FROM THE PREV DISCUSSION. RADAR
SHOWS MDT TO HVY RAIN EXTENDING 2-4 HOURS AHEAD OF THE LINE OF TSRA.
XPCT MVFR VSBYS DUE TO MDT RAIN COMMENCING AT DHN/PFN AROUND
10Z...WITH THE BEST CHC FOR TSRA AFT 14Z. XPCT THESE THINGS
TO BEGIN AT ABY/TLH ABOUT 1-2 HOURS LATER...AND 2-4 HOURS LATER AT
VLD. TLH WILL BE MOST PESSIMISTIC PART OF TWB RTES 112 AND
117...WITH MVFR VSBY AND CIGS AND SCT LIFR/IFR DUE TO TSRA THIS AFTN.
DURATION OF TSRA AT MOST SITES SHOULD BE LT 4 HRS.

&&

.FIRE WEATHER...WITH STRONG DRYING BEHIND THE SYSTEM EXPECTED
TOMORROW...A FIRE WEATHER WATCH WILL BE ISSUED FOR OUR FLORIDA
COUNTIES DUE TO POTENTIAL LONG DURATIONS OF RELATIVE HUMIDITIES
BELOW 35 PERCENT. NO OTHER CONCERNS EXPECTED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  67 38 60 35 / ++ 10 00 10
PANAMA CITY  67 42 59 40 / 90 00 00 10
DOTHAN       59 36 56 36 / 90 00 00 10
ALBANY       61 35 58 34 / ++ 10 00 10
VALDOSTA     67 39 60 34 / 90 10 00 10
CROSS CITY   69 40 62 36 / ++ 10 00 10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY ALL LEGS.
     FIRE WEATHER WATCH FOR ALL ZONES TOMORROW AFTERNOON.

UPDATE...GODSEY
PREVIOUS DISCUSSION...GODSEY/TURNAGE
Hazardous weather outlook, Dec 15, 5:58 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 AM EST THU DEC 15 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-161100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
558 AM EST THU DEC 15 2005

...A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE FLORIDA
PANHANDLE AND BIG BEND...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY.
AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY BRINGING
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. DUE TO LIMITED
INSTABILITY...THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS
FLORIDA AND THE ADJACENT COASTAL WATERS. ANY THUNDERSTORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE
WINDS AND EVEN AN ISOLATED TORNADO.

OVER THE COASTAL WATERS...MORE INSTABILITY WILL BE PRESENT FOR THE
DEVELOPMENT OF THUNDERSTORMS. ANY THUNDERSTORMS THAT DEVELOP AND
MOVE OVER THE COASTAL WATERS COULD PRODUCE STRONG GUSTY WINDS AND
WATERSPOUTS.

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO EXIT THE REGION
BY LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY.
HIGH PRESSURE WILL BUILD OVER THE REGION ON FRIDAY. A LOW IS
EXPECTED TO DEVELOP ACROSS THE SOUTHERN GULF OF MEXICO ON SATURDAY
AND MOVE ACROSS THE COASTAL WATERS SATURDAY NIGHT. SINCE THE TRACK
OF THE LOW PRESSURE AREA IS WELL TO THE SOUTH OF THE REGION...ONLY
RAIN IS EXPECTED THROUGH SUNDAY.

IN THE WAKE OF THIS GULF LOW...A STRONG RIDGE OF HIGH PRESSURE WILL
BUILD ACROSS THE REGION ON MONDAY BRINGING DRIER AND COOLER WEATHER
TO THE REGION. MINIMUM TEMPERATURES COULD DROP INTO THE UPPER 20S
ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWESTERN GEORGIA ON
TUESDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE POSSIBILITY OF ISOLATED SEVERE WEATHER...SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

38-GODSEY

In the hours before

Special weather statement, Dec 15, 3:46 AM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 AM EST THU DEC 15 2005

FLZ007>014-151100-
BAY FL-CALHOUN FL-COASTAL WALTON FL-GULF FL-HOLMES FL-
INLAND WALTON FL-JACKSON FL-WASHINGTON FL-
INCLUDING THE CITIES OF...BLOUNTSTOWN...BONIFAY...CALLAWAY...
CHIPLEY...DE FUNIAK SPRINGS...MARIANNA...PANAMA CITY...
PANAMA CITY BEACH...PORT ST. JOE...SANTA ROSA BEACH AND VERNON
346 AM EST THU DEC 15 2005

A TORNADO WATCH CONTINUES FOR THE EASTERN FLORIDA PANHANDLE AND THE
ADJACENT COASTAL WATERS...EFFECTIVE UNTIL 600 AM EST THURSDAY MORNING
(500 AM CST THURSDAY MORNING).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...AND GULF.

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES
IN SOUTHEAST ALABAMA:

COFFEE...DALE...GENEVA...DALE...AND HOUSTON.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

48-TURNAGE
Special weather statement, Dec 15, 4:49 AM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 AM EST THU DEC 15 2005

FLZ008-151030-
COASTAL WALTON-
449 AM EST THU DEC 15 2005

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

AT 348 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF NICEVILLE...MOVING EAST AT 35
MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IMMEDIATELY.
THIS STORM IS ALSO PRODUCING LIGHTNING. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Dec 15, 7:00 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 AM EST THU DEC 15 2005

FLZ007>019-026>029-034-GAZ155>161-151900-
BAY FL-BROOKS GA-CALHOUN FL-COASTAL WALTON FL-DECATUR GA-DIXIE FL-
FRANKLIN FL-GADSDEN FL-GRADY GA-GULF FL-HOLMES FL-INLAND WALTON FL-
JACKSON FL-JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-
LOWNDES GA-MADISON FL-SEMINOLE GA-TAYLOR FL-THOMAS GA-WAKULLA FL-
WASHINGTON FL-
INCLUDING THE CITIES OF...APALACHICOLA...BAINBRIDGE...BLOUNTSTOWN...
BONIFAY...CAIRO...CALLAWAY...CARRABELLE...CHIPLEY...CRAWFORDVILLE...
CROSS CITY...DE FUNIAK SPRINGS...DONALSONVILLE...LAKELAND...
MADISON...MARIANNA...MAYO...MONTICELLO...PANAMA CITY...
PANAMA CITY BEACH...PERRY...PORT ST. JOE...QUITMAN...
SANTA ROSA BEACH...ST. MARKS...STEINHATCHEE...TALLAHASSEE...
THOMASVILLE...VALDOSTA AND VERNON
700 AM EST THU DEC 15 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG
BEND AND PANHANDLE...EFFECTIVE UNTIL 200 PM EST THURSDAY
AFTERNOON (100 PM CST THURSDAY AFTERNOON).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN GEORGIA...BROOKS...DECATUR...GRADY...LANIER...LOWNDES...THOMAS
AND SEMINOLE.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

38-GODSEY

The radar

The Eglin Afb radar (KEVX), 37 km away, was scanning. The volume nearest the first event began at 13:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walton

When
December 15, 8:39 AM EST
Where
Walton County, Santa Rosa Beach
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.367, -86.233

Semi truck turned over a half mile east of Highway 383 and U.S. Highway 98. Reported by the Walton County Fire/Rescue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488895.